MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT
Model Number 4A7044
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that (b)(4) touchless plus coude tip intermittent catheter from a box of (b)(4) had no lube in it, it was not like the lube was dried out and it was that none was added (lot# ngfs1953).It was stated that (b)(4) each from a box of (b)(4) had the whole tip curved over or folded in half and it was unusable (lot# ngft2379).It was also stated that (b)(4) each from a box of (b)(4) had the whole tip curved over or folded in half and it was unusable (lot# ngfq1655).Per additional information on 07oct2021, it was stated that (b)(4) each from of a box of (b)(4) had the whole tip curved over or folded in half and it was unusable (lot# ngfr2863).
 
Event or Problem Description
It was reported that one touchless plus coude tip intermittent catheter from a box of 50 had no lube in it.It was not like the lube was dried out and it was that none was added ( (lot: ngfs1953).It was stated that 7 each from a box of 50 had the whole tip curved over or folded in half and it was unusable (lot: ngft2379).It was also stated that 8 each from of a box of 50 had the whole tip curved over or folded in half and it was unusable (lot: ngfq1655).Per additional information on 07oct2021, it was stated that 2 each from of a box of 50 had the whole tip curved over or folded in half and it was unusable (lot: ngfr2863).
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be ¿inappropriate package design ¿.It was unknown whether the device had met specifications.Based on patient code 2645 the product does not appear to have been used.However, the product is intended to be used for treatment purpose, but it was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT
Common Device Name
PRE-LUBRICATED RUBBER URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12605485
Report Number1018233-2021-06309
Device Sequence Number14307611
Product Code FCM
UDI-Device Identifier00801741030536
UDI-Public(01)00801741030536
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4A7044
Device Catalogue Number4A7044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/04/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown